MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE RELION INSULIN SYRINGES 1/2ML 31 GAUGE, 6MM (15/64"); PISTON SYRINGE

BD MEDICAL - DIABETES CARE RELION INSULIN SYRINGES 1/2ML 31 GAUGE, 6MM (15/64"); PISTON SYRINGE
Model Number 328520
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 2 relion insulin syringes 1/2ml 31 gauge, 6mm (15/64") experienced hub separation from the device.The following information was provided by the initial reporter: consumer reported found 1 syringe the tip of syringe broke/snapped off when removed needle shield.
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 2 relion insulin syringes 1/2ml 31 gauge, 6mm (15/64") experienced hub separation from the device.The following information was provided by the intiail reporter: consumer reported found 1 syringe the tip of syringe broke/snapped off when removed needle shield.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 03-jan-2023.H6: investigation summary customer returned (4) 1/2cc, 6mm, 31g relion syringes in open poly bags from lot # 1088077.Customer states that the tip of syringe broke/snapped off when removed needle shield.All returned syringes were tested to determine the shield removal forces (specs: shield removal force for 1/2cc after sterilization: 0.85-5.95 lbs.).Data: shield removal force: syringe 1, 2.29 lbs.Syringe 2, 1.78 lbs.Syringe 3, 3.75 lbs.Syringe 4, 3.11 lbs.All removal forces fall within specification.No hub assembly separated from the barrel when the shield was removed.A review of the device history record was completed for batch# 1088077.All inspections and challenges were performed per the applicable operations qc specifications.Embecta was not able to duplicate or confirm the customer¿s indicated failure.Root cause cannot be determined at this time as the issue is unconfirmed.H3 other text : see h10.

Brand Name
RELION INSULIN SYRINGES 1/2ML 31 GAUGE, 6MM (15/64")
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15859398
Report Number1920898-2022-00824
Device Sequence Number5845776
Product Code FMI
UDI-Device Identifier00681131138369
UDI-Public00681131138369
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2026
Device Model Number328520
Device Catalogue Number328520
Device Lot Number1088077
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer02/03/2023
Initial Report FDA Received Date11/23/2022
Supplement Report FDA Received Date02/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown